MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 4MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASH 14 PLAT COIL 4MMX6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number SRC140406-20
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode is krd/hcg.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, a cash 14 plat coil 4mmx6cm coil (src14040620, l15473) would not detach due to no green light on the detachment box.The coil was not checked prior to the use of the coil.The coil was removed from the aneurysm and the same microcatheter, control cable and box were used in this case.This was not the first coil used in the case and the other coils used detached without any issues.No significant delay in treatment.No negative impact on patient condition.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated section on this medwatch report: b4, g3, g6, h2, h3 h6 and h10.Complaint conclusion: as reported by the field, during a coil embolization, a cash 14 plat coil 4mmx6cm coil (src14040620, l15473) would not detach due to no green light on the detachment box.The coil was not checked prior to the use of the coil.The coil was removed from the aneurysm and the same microcatheter, control cable and box were used in this case.This was not the first coil used in the case and the other coils used detached without any issues.No significant delay in treatment.No negative impact on patient condition.No additional information is available.A non-sterile cash 14 plat coil 4mmx6cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and the coil component was found inside the introducer.No apparent damages were observed.The device was inspected under magnification, and it was found that the coil was in good normal condition.The distal outer sheath had not been softened, indicating that the resistance heating (rh) coil had not been heated and the detachment process was not initiated.The electrical resistance of the cash 14 plat coil 4mmx6cm device was measured with a multimeter, and it measured 52.6 ohms o, which is within the specification range.Also, the device was connected to a lab sample detachment control box (dcb) dcb00000500, and the power was turned on.The system ready light was illuminating.Then, the detach button was pressed, and a beep sound was heard; the coil became detached from the unit without difficulty.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated in the lab setting.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issue from occurring.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following caution: verify that the microcoil delivery system is fully connected and no faults are indicated on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil as described in the following section, re-sheathing the microcoil system, and replace with a new microcoil system.If the system is free of faults, depress the detach button on the enpower dcb or the enpower control cable.The detach cycle light next to the button will illuminate and an intermittent tone will sound for the duration of the detachment cycle.If the light and audible tone do not activate, replace the dcb.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 04-apr-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASH 14 PLAT COIL 4MMX6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16599257
Report Number3008114965-2023-00191
Device Sequence Number11187429
Product Code KRD
UDI-Device Identifier00878528004141
UDI-Public00878528004141
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberSRC140406-20
Device Catalogue NumberSRC14040620
Device Lot NumberL15473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer04/04/2023
04/10/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/04/2023
05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown